- (see also ‘Gut problems’ and 'Bloated belly')
- Cramping and spasms in your abdomen
- Abdominal pain that can move/migrate to other areas of your body
- Abdominal bloat and distension
- Sensations of twisting or being prodded in your abdomen
- Tenderness in your belly
What are withdrawal-induced abdominal problems?
Many people report having a variety of abdominal problems during withdrawal from psychiatric drugs. It’s thought that part of the reason stems from the impact that these medications have on neurotransmitters that are crucial to gut function. Because of this, gut-related issues can emerge both while on the drugs and as the body seeks to heal itself from them. Typically, people report experiencing stomach pain, tenderness, cramping, bloating, distension, tenderness, and other abnormal sensations. These withdrawal-induced abdominal problems may be consistently present or they may come and go. In some cases, the patterns seem random and unpredictable; in others, they seem tied to eating particular kinds of food, or even to particular times of day. Many people report new or greatly amplified sensitivities to foods, chemicals, and other substances that seem to manifest, in part, in the abdomen.